The Annals of Statistics

Large Deviations of Empirical Probability Measures

M. Stone

Full-text: Open access

Abstract

Sanov's statement of first-order asymptotic behaviour of probabilities of large deviations of an empirical distribution function is here established for empirical probability measures, with attendant simplification of conditions. For the case of distribution functions, our theorem is strictly more general than a specialisation of results of Hoadley.

Article information

Source
Ann. Statist., Volume 2, Number 2 (1974), 362-366.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176342671

Digital Object Identifier
doi:10.1214/aos/1176342671

Mathematical Reviews number (MathSciNet)
MR461751

Zentralblatt MATH identifier
0275.60036

JSTOR
links.jstor.org

Keywords
62.15 60.30 Large deviations empirical probability measures $F$-distinguishability Cramer condition

Citation

Stone, M. Large Deviations of Empirical Probability Measures. Ann. Statist. 2 (1974), no. 2, 362--366. doi:10.1214/aos/1176342671. https://projecteuclid.org/euclid.aos/1176342671


Export citation